MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A saber percutaneous transluminal angioplasty (pta) balloon catheter (3mm x 4cm x 150cm) was used for pre-dilation; however, it ruptured at six atmospheres (atm).The lesion was the superficial femoral artery which was a chronic total occluded (cto) lesion.The vessel level of calcification is severe.The vessel level of angulation and tortuosity is none.There was no reported patient injury.The device was replaced with a non-cordis same sized balloon catheter.A stent was implanted, and the procedure was completed.Initially, a 6f non-cordis sheath and guide wire was used.The device was prepped per the instructions for use (ifu).The device was prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no leakage noted from the balloon, shaft, hub, or any unknown segment.The catheter might have been torqued during the insertion to the cto lesion.There were no kink/bent noted after device was removed from patient.There might have been some unusual force used during the insertion to the cto lesion.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17689090 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion and severe calcification may have contributed to the reported event.It is known that calcification may cause damage to balloon material.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a saber pta balloon catheter (3mm4cm 150) was used for pre-dilation; however, it ruptured at 6-atmosphere pressure (atm) when passed the chronic total occluded (cto) lesion.There was no reported patient injury.The device was replaced with a non-cordis same sized balloon catheter.A stent was implanted and the procedure was completed.The lesion was the superficial femoral artery which was a total chronic occluded (cto) lesion.The vessel level of calcification is severe.The vessel level of angulation and tortuosity is none.Initially, a 6f non-cordis sheath and guide wire was used.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no leakage noted from the balloon, shaft, hub, or unknown segment.The catheter might have been torqued during the insertion to the cto lesion.There were no kink/bent noted after device was removed from patient.There might have been some unusual force used during the insertion to the cto lesion.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device will not be returned for evaluation as it was discarded due to patient¿s infectious disease.

Brand Name
SABER 3MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key8460691
Report Number9616099-2019-02811
Device Sequence Number3013296
Product Code LIT
UDI-Device Identifier20705032069097
UDI-Public20705032069097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number48003004X
Device Lot Number17689090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1